ibrutinib and swollen hand/forearm

My father has CLL and has been on ibrutinib for about 6 months. He noticed some swelling in his wrist/forearm a few weeks ago. He had a doplar and all is clear. A few days ago his hand and forearm really started to swell. He saw his GP who is sending him for another doplar - and also left a message for his oncologist. Is anyone aware of this being a side effect of ibrutinib- if so- what is the recommended course of action?

6 Replies

oldestnewest
  • I had swelling and pain of my hand/wrist on Ibrutinib but yours doesn't sound similar. Mine was very painful, came quickly, over a couple of hours and went over a day or two later.

    Hope you can get it sorted out soon.

  • Thanks for the reply. This does seem different as it seems to be getting worse over time and not better.

  • When I first started Ibrutinib I had migratory joint pain. This was accompanied by inflammation. I also had whatever my wrist/hand and several other areas. As jm954 stated it came on quickly and resolved within a couple of days. I actually saw A orthopedic hand specialist and he assured me it was not in the joint. I looked long and hard for a reference to this type side effect and I did find migratory joint pain with inflammation somewhere but I was unable to find it again to show my oncologist. Thankfully it resolved after a few months and I have not had that problem again. I hope that helps, btw, when I had it I treated it symptomaticly.

  • We're both the doplars for clots. There is a different one for venous insufficiency. Has that been considered? Hopefully this is something that will resolve on its own. I had impressive swelling of the lower L leg several years ago. Clear for clots, but a second doplars showed vein leakage. I sometimes get some edema, but haven't had swelling like that again.

  • Yes, I was hospitalized for 9 days last year for swollen left hand to the point of bubbling skin almost breaking. Went to Walk-in Center who thought blood clot, sent for US, negative, wasted another 3 days before went to Hospital ER where they admitted me. They thought maybe cellulitis and blood cultures negative, treated with massive IV steroids and Vancomycin from which I developed Red Man Syndrome - all over red body rash. Very nasty event. Eventually the hand resolved. At that time I had started Ibrutinib 140mg once a day for 4 days when the swelling started, took it for a total of 7 days. Med stopped for > a year. I was 73. I am now taking 140mg every 3 days. Going to Dana in June for further advice. Hope this resolves quickly for your Dad.

  • Hey!

    Been on Imbruvnica for 4 years. What I have learned is the bad effects will change from time to time. Stiff, joints that hurt, then a few days later, it would pick another joint or muscle, I have had bad burning bright red bumps, on extremetys ,cold water helps this for several hours. My nails have split and become soft. Now my hands, wrist or finger s will swell, this lasts for 2 or 3 days, then moves on. You know, I don't care anymore what side affects I have. I accept them s I am happy to have this med that is keeping me alive.

    Quit going to the DR. when things arise ,waste of time, as I know what it is.

    Quade

You may also like...